MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; SPONGE,NEURO,0.5"X0.5",XR,STRL,10/PK

MEDLINE INDUSTRIES, LP; SPONGE,NEURO,0.5"X0.5",XR,STRL,10/PK
Catalog Number NEUROSPNG05H
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During a spinal procedure, a cottonoid patty detached from its string and migrated into the dural space, tracking upward approximately two spinal levels.This caused an intraoperative delay of 1-2 hours due to a search and retrieval effort.The sponge was located using intraoperative o-arm 3d imaging.The procedure was completed, but required extended anesthesia time, increased surgical site size, and additional radiation exposure, along with an overnight hospital stay instead of same-day discharge.It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
During a spinal procedure, a cottonoid patty detached from its string and migrated into the dural space, tracking upward approximately two spinal levels.This caused an intraoperative delay of 1-2 hours due to a search and retrieval effort.The sponge was located using intraoperative o-arm 3d imaging.The procedure was completed, but required extended anesthesia time, increased surgical site size, and additional radiation exposure, along with an overnight hospital stay instead of same-day discharge.
 
Additional Manufacturer Narrative
Update to h6.After further investigation, it has been determined that the investigation involved testing of the actual/suspected device and trend analysis.The investigation found no device problem and concluded that a cause could not be established.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
Update to h6.After further investigation, it has been determined that the investigation involved testing of the actual/suspected device, trend analysis, and an analysis of production records.The investigation found a mechanical stress problem and the cause was determined to be traced to the user.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.

Common Device Name
SPONGE,NEURO,0.5"X0.5",XR,STRL,10/PK
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes dr
northfield IL 60093
Manufacturer Contact
gavin-ainsley nadong
three lakes dr
northfield, IL 60093
MDR Report Key23433246
Report Number1417592-2025-00587
Device Sequence Number4782638
Product Code HBA
UDI-Device Identifier20080196286659
UDI-Public20080196286659
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNEUROSPNG05H
Device Lot Number6052502001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/13/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2025
Supplement Date Received by Manufacturer12/05/2025
12/16/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date12/12/2025
01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age53 YR
Patient SexFemale